Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 351, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 20, 2007, 1:31 PM CDT for Atascosa County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 1:31 PM CDT (18:31 UTC)
- Expired
- Jul 20, 2007, 3:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2892 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 201831 FFWEWX TXC013-202030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 131 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON... CHRISTINE...CHARLOTTE...CAMPBELLTON... * UNTIL 330 PM CDT * AT 129 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEMING WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2865 9875 2878 9812 2909 9841 2921 9877 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 12:29 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 20, 12:29 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1229 PM CDT FRI JUL 20 2007 .AVIATION... MOIST AND UNSTABLE AIRMASS WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS SOUTH CENTRAL TEXAS TAF SITES. THIS WILL MAINTAIN WIDESPREAD MVFR CIGS, PATCHY IFR CIGS AND MVFR VSBYS, AND ISOLATED LIFR CIGS AND IFR VSBYS. WINDS WILL BE VARIABLE AT LESS THAN 10 KTS, HOWEVER GUSTS TO 30 KTS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1213 PM CDT FRI JUL 20 2007/ DISCUSSION... FFA ISSUED LATE THIS MORNING DUE LARGELY TO A RAPID FLARE-UP OF THUNDERSTORMS NEAR THE SAT AREA SET TO MOVE THROUGH AN ALREADY RAIN SOAKED AUS AREA. THE RECENT RAINFALL TRENDS HAVE DEVIATED FROM THE USUAL INTERMITTENT AND MOSTLY MODERATE DAYTIME RAINS INTERVALS FOLLOWED BY RELATIVE CALM OVERNIGHT WEATHER AS HAD BEEN OCCURRING EARLIER THIS WEEK. ALTHOUGH THE LOW PRESSURE SYSTEM RESPONSIBLE FOR TODAYS DELUGE IS WELL TO THE WEST NEAR ELP AND MOVING WESTWARD, VERY HIGH AMOUNTS OF LOW LEVEL MOISTURE ARE CONFIRMED BY SURFACE DEWPOINTS IN THE MID TO UPPER 70S OVER OUR SOUTHERN COUNTIES. MODEL QPF AMOUNTS APPEAR TO BE A BIT UNDERDONE, BUT THE NAM AND GFS DO SHOW THE SAME TREND FOR THE HEAVY RAINS TO SLOWLY SHIFT FOCUS FROM EAST TO WEST ACROSS OUR FORECAST AREA THIS AFTERNOON THROUGH LATE TONIGHT. SOME SLIGHT ADJUSTMENTS WERE MADE TO TEMPS AND POPS BUT SHOULD BE MOSTLY UNNOTICEABLE. PREV DISCUSSION... /ISSUED 349 AM CDT FRI JUL 20 2007/ DISCUSSION... WET WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS MOIST AIRMASS REMAINS ENTRENCHED ACROSS THE SOUTHERN HALF OF TEXAS. MODEL GUIDANCE INDICATES CONTINUED ABNORMALLY HIGH PRECIPITABLE WATER VALUES ACROSS THE REGION WITH VALUES HOVERING NEAR 2 INCHES. SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND MOVING NORTH ACROSS THE REGION AND WILL BECOME MORE NUMEROUS ONCE DAYTIME HEATING PLAYS A ROLE. OCCASIONAL HEAVY DOWNPOURS WILL LIKELY LEAD TO LOCALIZED FLOODING...PARTICULARLY OF FLOOD PRONE AREAS...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED SO A FLASH FLOOD WATCH IS NOT NECESSARY ATTM. THE CONVECTIVE ACTIVITY WILL DECREASE ONCE DAYTIME HEATING IS LOST...BUT WILL STILL LIKELY SEE SHOWERS THROUGH THE OVERNIGHT HOURS. SATURDAY WILL BE WET BUT WILL ALSO BE A DAY OF TRANSITION AS A RIDGE AXIS EXTENDS INTO THE REGION. THIS AXIS...COURTESY OF AN UPPER LEVEL HIGH TO OUR NORTHWEST...WILL LEAD TO LESS MOISTURE ACROSS THE REGION AND THEREFORE A REDUCTION IN THE CHANCE FOR RAIN. HOWEVER...THE RIDGES INFLUENCES WILL BE WEAK ENOUGH THAT THERE WILL STILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE BEGINNING OF NEXT WEEK. THE RIDGE WILL WEAKEN DURING MID-WEEK WITH STRONG EASTERLIES EXPECTED ALONG THE TEXAS COAST. THIS WILL LEAD TO GREATER CLOUD COVERAGE AND AT LEAST A SLT TO LOW-END CHC FOR MORE RAIN. GENERALLY STAYED WITHIN A FEW DEGREES OF GFS(X) TEMP NUMBERS WITH DAYTIME HIGHS FRIDAY AND SATURDAY WELL BELOW NORMAL DUE TO EXPANSIVE CLOUD COVERAGE LIMITING HEATING AS WELL AS RAIN-COOLING EFFECTS. COULD ALSO POSSIBLY SEE NEW...OR TIED...RECORDS AT SOME SITES FOR LOW MAXIMUM TEMPERATURES TODAY. RECORD LOW MAXIMUM TEMPERATURES FOR 20 JULY: AUSTIN MABRY..........84 DEGREES IN 1967 AUSTIN BERGSTROM......86 DEGREES IN 1999 SAN ANTONIO...........80 DEGREES IN 1926 DEL RIO...............82 DEGREES IN 1959 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 72 85 72 92 / 100 70 60 40 20 AUSTIN BERGSTROM INTL AIRPORT 85 71 87 70 90 / 100 70 60 40 20 DEL RIO INTL AIRPORT 86 72 86 73 90 / 70 60 70 50 20 SAN ANTONIO INTL AIRPORT 84 71 85 70 91 / 80 70 60 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON. && 18/04
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-211115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 401 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAY TWO...SATURDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING. .DAY THREE...SUNDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 12:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 PM CDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 10 NNW AUSTIN 30.44N 97.81W
07/20/2007 M0.00 INCH TRAVIS TX CO-OP OBSERVER
AGHT2 AUSTIN GREAT HILLS. 1.51 FROM 700 AM TO 830 AM.
0830 AM HEAVY RAIN 8 NNW AUSTIN 30.41N 97.80W
07/20/2007 M0.00 INCH TRAVIS TX UTILITY COMPANY
LCRA GAUGE AT BULL CREEK AND LOOP 360. 1.68 FROM 700 AM
TO 830 AM.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:46 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 20, 11:48 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 48 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 1:53 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 97 min |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 19 hr |
| Jul 20, 3:00 PM CDT | River Flood Warning | EWX | Guadalupe | 23 hr |
| Jul 20, 3:17 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more | 4 hr |
| Jul 20, 4:51 PM CDT | River Flood Warning | EWX | Hays | 94 min |
| Jul 20, 5:42 PM CDT | River Flood Warning | EWX | Karnes | 4 days |
| Jul 20, 5:52 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 4 hr |
| Jul 20, 6:43 PM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 27 hr |
| Jul 20, 6:57 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.